Isolated non-cardiogenic pulmonary edema – A rare complication of MDMA toxicity

Isolated non-cardiogenic pulmonary edema – A rare complication of MDMA toxicity

Abstract

This is a case of a 19-year-old male who presented to the medical tent at an outdoor electronic dance music festival (EDMF) due to an altered mental state in the setting of acute 3,4-methylenedioxymethamphetamine (MDMA) intoxication. He was noted to be in severe respiratory distress, required endotracheal intubation in the field and subsequently developed Acute Respiratory Distress Syndrome (ARDS) without other acute organ dysfunction. He was hospitalized for 5days requiring endotracheal intubation and mechanical ventilation. By presenting this case, we will explore and discuss the cardiopulmonary effects of MDMA intoxication that can lead to a rare, deleterious complication of MDMA intoxication other than previously reported adverse outcomes.

Haaland, A., Warman, E., Pushkar, I., Likourezos, A., & Friedman, M. S. (2017). Isolated non-cardiogenic pulmonary edema—A rare complication of MDMA toxicity. The American journal of emergency medicine35(9), 1385-e3. 10.1016/j.ajem.2017.06.040

Link to full text

By | 2017-12-22T09:26:03+00:00 27 June 2017|Tags: , , , , |